iMedi.co.uk

Gaviscon Double Action Liquid Sachets Peppermint Flavour 500mg/213mg/325mg Oral Suspension In Sache

Package Leaflet Information for the User GAVISCON DOUBLE ACTION LIQUID SACHETS PEPPERMINT FLAVOUR

500mg/213mg/325mg Oral Suspension in sachet

Sodium alginate / Sodium bicarbonate / Calcium carbonate Read all of this leaflet carefully before you start using this medicine because it contains important information for you.

Always use this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you.

-    Keep this leaflet. You may need to read it again.

-    Ask your pharmacist if you need more information or advice.

-    If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. See section 4.

-    You must talk to a doctor if you do not feel better or if you feel worse after 7 days. What is in this leaflet

1.    What are Gaviscon Double Action Liquid Sachets Peppermint Flavour and what are they used for?

2.    What you need to know before you take Gaviscon Double Action Liquid Sachets Peppermint Flavour

3.    How to take Gaviscon Double Action Liquid Sachets Peppermint Flavour

4.    Possible side effects

5.    How to store Gaviscon Double Action Liquid Sachets Peppermint Flavour

6.    Contents of the pack and further information

1. WHAT ARE GAVISCON DOUBLE ACTION LIQUID SACHETS PEPPERMINT FLAVOUR AND WHAT ARE THEY USED FOR?

Gaviscon Double Action Liquid Sachets Peppermint Flavour is a combination of two antacids (calcium carbonate and sodium bicarbonate) and an alginate and work in two ways.

1.    Neutralising excess stomach acid to relieve the pain and discomfort.

2.    Forming a protective barrier over the stomach contents to soothe the burning pain in your chest.

This medicine is used for the treatment of acid related symptoms of gastro-oesophageal reflux such as

acid regurgitation, heartburn and indigestion, for example following meals or during pregnancy.

2. WHAT YOU NEED TO KNOW BEFORE YOU TAKE GAVISCON DOUBLE ACTION LIQUID SACHETS PEPPERMINT FLAVOUR

Do not take Gaviscon Double Action Liquid Sachets Peppermint Flavour if you

•    know you are allergic to any of the ingredients of this medicine (listed in section 6).

Talk to your doctor or pharmacist before using Gaviscon Double Action Liquid Sachets Peppermint Flavour if you

•    have severe kidney problems

•    have electrolyte disturbance causing low level of phosphate in the blood (hypophosphatemia).

•    suffer or have suffered from significant kidney or heart disease, as certain salts could interfere with these diseases (talk to your doctor regarding the salt content).

•    know you have reduced amounts of gastric acid in your stomach, as this product may be less effective.

As with other antacid products, Gaviscon Double Action Liquid Sachets Peppermint Flavour can mask the symptoms of other more serious, underlying medical conditions.

If symptoms persist after 7 days, consult your doctor.


Children


Do not give this medicine to a child under 12 years of age except on the advice of a doctor.

There is a risk of increased levels of sodium in the blood (hypernatremia) in children who have kidney problems or who have an inflamed stomach or bowel (gastroenteritis)

Other medicines and Gaviscon Double Action Liquid Sachets Peppermint Flavour

Do not take this product within two hours of taking other medicines by mouth as it can interfere with the action

of some other medicines. Please tell your doctor or pharmacist if you are taking or have

recently taken any other

medicines obtained without prescription.

Pregnancy, breast-feeding and fertility

You can take this product if you are pregnant or breast-feeding or planning to have a baby.As with all medicines, the treatment duration should be limited as much as possible.

Important information about some of the ingredients of Gaviscon Double Action Liquid Sachets Peppermint Flavour

This medicine contains methyl parahydroxybenzoate (E218) and propyl parahydroxybenzoate (E216) which may cause allergic reactions (possibly delayed). It also contains 127.25mg (5.53 mmol) sodium per dose. To be taken into consideration by patients on a controlled sodium diet. It also contains 130 mg (3.25 mmol) calcium per dose. Speak to a doctor before taking this medicine if you have kidney stones or high levels of calcium in your blood


3.    HOW TO TAKE GAVISCON DOUBLE ACTION LIQUID SACHETS PEPPERMINT FLAVOUR

Always use this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you. Check with your doctor or pharmacist if you are not sure.

Adults including older people and children 12 years and over

10-20ml (one to two sachets) after meals and before bedtime, up to four times a day.

Children under 12 years old: Should only be taken on medical advice.

If you take more Gaviscon Double Action Liquid Sachets Peppermint Flavour than you should:

If you take too much of this product it is unlikely to cause you any harm. However, you may feel bloated.

Consult your doctor if this doesn’t go away.

If you forget to take Gaviscon Double Action Liquid Sachets Peppermint Flavour

If you forget a dose it is not necessary to double the dose next time, just carry on taking as before.

4.    POSSIBLE SIDE EFFECTS

Like all medicines, Gaviscon Double Action Liquid Sachets Peppermint Flavour can cause side effects, although not everybody gets them. Very rare (less than 1 in 10,000) chance of an allergic reaction from the ingredients. Symptoms may include abdominal pain, diarrhoea, nausea, vomiting, itchy skin, rash, skin rash, itching, dizziness, swelling of the face, lips, tongue, or throat, and difficulty in breathing.

Ingestion of large quantities of calcium carbonate, a component of this product, may cause an increase in blood pH (alkalosis), too much calcium in the blood (hypercalcaemia), increased secretion of stomach acid, and constipation. These usually occur following larger than recommended dosages


Reporting of side effects


If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at http://www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine.


5. HOW TO STORE GAVISCON DOUBLE ACTION LIQUID SACHETS PEPPERMINT FLAVOUR


Keep this medicine out of the sight and reach of children. Do not use this product after the expiry date which is stated on the carton after EXP (month/year). The expiry date refers to the last day of that month.

Do not store above 30°C. Do not refrigerate or freeze.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. CONTENTS OF THE PACK AND FURTHER INFORMATION

What Gaviscon Double Action Liquid Sachets Peppermint Flavour contain

The active substances in a 10ml dose of oral suspension in sachet are sodium alginate (500mg), sodium bicarbonate (213mg) and calcium carbonate (325mg). The other ingredients are carbomer 974P, methyl parahydroxybenzoate (E218), propyl parahydroxybenzoate (E216), sodium saccharin, peppermint flavour, sodium hydroxide, and purified water.

What Gaviscon Double Action Liquid Sachets Peppermint Flavour looks like and contents of the pack

Gaviscon Double Action Liquid Sachets Peppermint Flavour contain an off-white to cream suspension with the odour and flavour of peppermint.

Gaviscon Double Action Liquid Sachets Peppermint Flavour are available in cartons containing 4, 12 or 24 sachets.

Not all pack sizes may be marketed.

Marketing Authorisation Holder and Manufacturer:

Reckitt Benckiser Healthcare (UK) Limited, Dansom Lane, Hull, HU8 7DS. United Kingdom.

Marketing Authorisation Number

PL 00063/0608


This leaflet was last revised in {03/2016}